Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 24, 2012, 3:18 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2012, 3:18 AM EST (08:18 UTC)
- Expired
- Jan 24, 2012, 9:55 PM EST
- In force
- 19 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
946 WHUS73 KGRR 240818 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 318 AM EST TUE JAN 24 2012 LMZ844>849-241630- /O.CAN.KGRR.GL.W.0007.000000T0000Z-120124T1000Z/ /O.NEW.KGRR.SC.Y.0009.120124T0818Z-120125T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 318 AM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST WINDS TO 30 KNOTS BECOMING NORTHWEST 15 TO 20 KNOTS. * WAVES...WAVES 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
071 WHUS73 KGRR 241251 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 751 AM EST TUE JAN 24 2012 LMZ844>849-250000- /O.CON.KGRR.SC.Y.0009.000000T0000Z-120125T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 751 AM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...WEST WINDS TO 30 KNOTS BECOMING NORTHWEST 15 TO 20 KNOTS. * WAVES...WAVES 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
668 WHUS73 KGRR 242041 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI ISSUED BY NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 341 PM EST TUE JAN 24 2012 LMZ844>849-250400- /O.CON.KGRR.SC.Y.0009.000000T0000Z-120125T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 341 PM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...NORTHWEST WINDS 10 TO 20 KNOTS WILL TURN WESTERLY AND DIMINISH TO 5 TO 15 KNOTS THIS EVENING. * WAVES...WAVES 3 TO 5 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
760 WHUS73 KGRR 250255 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 955 PM EST TUE JAN 24 2012 LMZ844>849-250400- /O.CAN.KGRR.SC.Y.0009.000000T0000Z-120125T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 955 PM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE GENERALLY DECREASED TO LESS THAN 15 KNOTS INDICATING WAVES ARE LESS THAN 4 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 11:57 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Jan 23, 11:57 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1156 PM EST MON JAN 22 2012 LATEST UPDATE...AVIATION... .SYNOPSIS...(245 PM EST MON JAN 22 2012) LOW PRESSURE WILL TRACK NORTHEASTWARD AWAY FROM THE GREAT LAKES REGION TONIGHT. A COLD AIRMASS WILL FLOW IN FROM THE WEST BEHIND THIS DEPARTING STORM LEADING TO SOME SNOWFALL. HIGH PRESSURE RETURNS FOR WEDNESDAY ALONG WITH ABOVE NORMAL TEMPERATURES. THEN A SERIES OF COLD FRONT WILL TRACK THROUGH THE REGION FOR THE END OF THE WEEK AND INTO THE WEEKEND. LAKE EFFECT SNOW SHOWERS ARE EXPECTED OVER THE WEEKEND. && .SHORT TERM...(905 PM EST MON JAN 22 2012) (TONIGHT THROUGH WEDNESDAY NIGHT) KGRR-88D ISN/T SHOWING MUCH IN THE WAY OF PCPN. OBS AREN/T EITHER. RH PROFILES REVEAL THAT MOISTURE IS SHALLOW AND WILL DECREASE OVERNIGHT. OF SOME CONCERN IS THE POTENTIAL FOR LIGHT FREEZING DRIZZLE. THE DGZ IS NOT SATURATED. ADDITIONALLY...SOME LIFT IN THE CLOUD LAYER IS PRESENT ACROSS THE SRN CWA THIS EVENING LENDING SOME SUPPORT FOR FZDZ. NOT SEEING YET IN OBS AND NOT REAL CONFIDENT IT WILL OCCUR BUT WILL KEEP AN EYE ON IT. UPDATED THE GRIDS TO REFLECT LOWER POPS AND SNOWFALL. ANY ACCUMS THAT OCCUR WILL BE ACROSS THE FAR NRN CWA...BUT EVEN THAT WILL PROBABLY BE LESS THAN AN INCH. THEN IT LOOKS RATHER DRY GOING INTO WEDNESDAY NIGHT WITH THE AIRMASS UNSATURATED BETWEEN 3000 TO 8000 FT. && .LONG TERM...(245 PM EST MON JAN 22 2012) (THURSDAY THROUGH MONDAY) ONLY REAL WEATHER IN THE EXTENDED IS FROM LATE FRIDAY NIGHT AND OVER THE WEEKEND AS ARCTIC AIR RETURNS WITH LAKE EFFECT SNOW SHOWERS. BEFORE THAT...A CLIPPER PASSES NORTH OF LOWER MICHIGAN ON THURSDAY WHILE THE SOUTHERN STREAM REMAINS SEPARATE WITH A CUT OFF LOW PASSING WELL SOUTH. OUR FORECAST AREA IS ON BETWEEN THE TWO AND SHOULD SEE LITTLE IN THE WAY OF PRECIPITATION. ARCTIC FRONT COMES THROUGH FRIDAY NIGHT WITH THE CHANCE FOR A SHOT OF SNOW IN STRONG SFC CONVERGENCE ALONG THE FRONT. THEN WE SHOULD SEE A LAKE EFFECT SNOW SHOWERS DEVELOPING ON SATURDAY IN CYCLONIC FLOW AS UPPER LOW/POLAR VORTEX SETS UP JUST NORTH OF LAKE SUPERIOR. SNOW SHOWERS SHOULD CONTINUE INTO SUNDAY BUT LESSEN IN INTENSITY AS INVERSION HEIGHTS DECREASE. DID NOT GET THE 12Z HI-RES EURO...BUT THE LOW RES OFFERS SOME SUPPORT OF GFS WHICH HAS A WEAK SHORTWAVE TROUGH/CLIPPER IN THE NORTHERN STREAM BRINGING A CHANCE OF SNOW ON MONDAY. && .AVIATION...(1156 PM EST MON JAN 22 2012) BECAUSE OF THE LACK OF LAKE EFFECT SNOW SHOWERS... HAVE MAINTAINED MVFR TAFS TONIGHT WITH NO MENTION OF IFR AND NO SIGNIFICANT REDUCTIONS TO VISIBILITIES. STRONG/GUSTY SOUTHWEST TO WEST SFC WINDS WILL DIMINISH TUESDAY AFTERNOON AND NIGHT. THE STRATUS DECK CURRENTLY EXTENDS ALL THE WAY WEST OUT TO WRN MN...SO MVFR CIGS ARE EXPECTED TO PERSIST FOR TUESDAY INTO TUESDAY NIGHT. && .MARINE...(245 PM EST MON JAN 22 2012) WILL MAINTAIN THE GALE WARNING. GALE FORCE GUSTS OCCURRING ON THE LAKESHORE. THE TIGHT PRESSURE GRADIENT AND MIXING HEIGHTS BECOME LESS FAVORABLE FOR GUSTS LATER TONIGHT INTO TUESDAY. LIGHT WINDS ARE FORECASTED FOR TUESDAY NIGHT. && .HYDROLOGY...(245 PM EST MON JAN 22 2012) BASED ON THE FALLING LEVELS AT THE ICE JAM NEAR DIMONDALE WE CANCELLED THE ADVISORY. RUNOFF FROM THE RECENT RAIN WILL CAUSE SEVERAL RIVERS TO EXPERIENCE RISES...BUT SIGNIFICANT IMPACTS ARE NOT FORECASTED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING THROUGH LATE TONIGHT. && SYNOPSIS: MJS SHORT TERM: 93 LONG TERM: OSTUNO AVIATION: MEADE MARINE: MJS HYDROLOGY: MJS
Hazardous weather outlook, Jan 23, 5:20 PM EST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 520 PM EST MON JAN 23 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-241000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 520 PM EST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SUB FREEZING AIR WILL SWEEP INTO THE REGION TONIGHT ON THE HEELS OF GUSTY WEST WINDS OF UP TO 35 MPH. ANY REMAINING RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS EARLY THIS EVENING... AND SOME MINOR SNOW ACCUMULATIONS ARE POSSIBLE. AS MUCH AS TWO INCHES IS POSSIBLE WEST OF US-131 AND NORTH OF MUSKEGON. TEMPERATURES WILL FALL BELOW FREEZING BY MIDNIGHT... CAUSING ANY STANDING WATER TO FREEZE UP. UNTREATED ROADS COULD BECOME SLICK... ESPECIALLY IN RURAL AREAS WHERE CONSIDERABLE SLUSH MAY STILL EXIST ON SOME BACK ROADS. ICE JAMS MAY CAUSE FLUCTUATIONS IN THE RIVER LEVELS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LMZ844>849-241000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 520 PM EST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT GALE FORCE WINDS WILL RESULT IN VERY HAZARDOUS CONDITIONS FOR SMALL WATER CRAFT THROUGH TONIGHT. SNOW SHOWERS MAY LIMIT VISIBILITIES AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL WATER CRAFT INTO TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WDM MJS MEADE
In the hours before
Local storm report, Jan 23, 11:05 PM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1105 PM EST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM NON-TSTM WND GST 4 NW LANSING 42.78N 84.59W
01/23/2012 M46.00 MPH CLINTON MI OFFICIAL NWS OBS
0731 PM NON-TSTM WND GST MUSKEGON ARPT 43.17N 86.24W
01/23/2012 M37.00 MPH MUSKEGON MI OFFICIAL NWS OBS
0744 PM NON-TSTM WND GST 6 W STOCKBRIDGE 42.45N 84.30W
01/23/2012 M40.00 MPH INGHAM MI TRAINED SPOTTER
0759 PM NON-TSTM WND GST GERALD R FORD ARPT 42.89N 85.53W
01/23/2012 M41.00 MPH KENT MI OFFICIAL NWS OBS
0801 PM NON-TSTM WND GST 2 E GRAND RAPIDS 42.96N 85.63W
01/23/2012 M41.00 MPH KENT MI COCORAHS
&&
WHNearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.